Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 509, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Sep 3, 2016, 6:45 PM CDT for Decatur County, Norton County, Kansas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2016, 6:45 PM CDT (23:45 UTC)
- Expired
- Sep 3, 2016, 7:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Decatur County, KS, Norton County, KS
The radar
The Goodland radar (KGLD), 140 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 7:05 PM CDT | HAIL 0.5 | Se Jennings, KS | PEA TO DIME SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 6:31 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
360
WUUS53 KGLD 032345
SVRGLD
KSC039-137-040045-
/O.NEW.KGLD.SV.W.0509.160903T2345Z-160904T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
645 PM CDT SAT SEP 3 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DECATUR COUNTY IN NORTHWESTERN KANSAS...
WESTERN NORTON COUNTY IN NORTHWESTERN KANSAS...
* UNTIL 745 PM CDT
* AT 644 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES
SOUTHEAST OF JENNINGS...OR 20 MILES SOUTHEAST OF OBERLIN...MOVING
NORTHEAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LENORA...NORCATUR...JENNINGS...CLAYTON...NEW ALMELO AND REAGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3957 10008 3957 10029 3970 10038 3999 10010
3974 9980
TIME...MOT...LOC 2344Z 228DEG 12KT 3965 10022
HAIL...1.75IN
WIND...60MPH
$$
HUSTED4 follow-up statements
311
WWUS53 KGLD 040006
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
706 PM CDT SAT SEP 3 2016
KSC039-137-040045-
/O.CON.KGLD.SV.W.0509.000000T0000Z-160904T0045Z/
DECATUR KS-NORTON KS-
706 PM CDT SAT SEP 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN DECATUR AND WESTERN NORTON COUNTIES...
AT 706 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
CLAYTON...OR 18 MILES SOUTHWEST OF NORTON...MOVING NORTHEAST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LENORA...JENNINGS...CLAYTON...NEW ALMELO AND REAGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3957 10025 3971 10030 3993 10003 3974 9980
3957 10008
TIME...MOT...LOC 0006Z 237DEG 13KT 3965 10015
HAIL...1.25IN
WIND...60MPH
$$
HUSTED776
WWUS53 KGLD 040020
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
720 PM CDT SAT SEP 3 2016
KSC039-040030-
/O.CAN.KGLD.SV.W.0509.000000T0000Z-160904T0045Z/
DECATUR KS-
720 PM CDT SAT SEP 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DECATUR COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTHWESTERN KANSAS.
LAT...LON 3957 10017 3968 10018 3981 10001 3974 9980
3957 10008
TIME...MOT...LOC 0020Z 253DEG 14KT 3965 10006
$$
KSC137-040045-
/O.CON.KGLD.SV.W.0509.000000T0000Z-160904T0045Z/
NORTON KS-
720 PM CDT SAT SEP 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHWESTERN NORTON COUNTY...
AT 720 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF LENORA...OR 15 MILES SOUTHWEST OF NORTON...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LENORA AND NEW ALMELO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3957 10017 3968 10018 3981 10001 3974 9980
3957 10008
TIME...MOT...LOC 0020Z 253DEG 14KT 3965 10006
HAIL...1.25IN
WIND...60MPH
$$
HUSTED117
WWUS53 KGLD 040034
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
734 PM CDT SAT SEP 3 2016
KSC137-040045-
/O.CON.KGLD.SV.W.0509.000000T0000Z-160904T0045Z/
NORTON KS-
734 PM CDT SAT SEP 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHWESTERN NORTON COUNTY...
AT 734 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
LENORA...OR 12 MILES SOUTHWEST OF NORTON...MOVING NORTHEAST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LENORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3968 10018 3981 10001 3974 9980 3961 10001
3963 10018
TIME...MOT...LOC 0034Z 228DEG 12KT 3968 10001
HAIL...1.00IN
WIND...60MPH
$$
HUSTED942
WWUS53 KGLD 040040
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
740 PM CDT SAT SEP 3 2016
KSC137-040050-
/O.EXP.KGLD.SV.W.0509.000000T0000Z-160904T0045Z/
NORTON KS-
740 PM CDT SAT SEP 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NORTON COUNTY
WILL EXPIRE AT 745 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTHWESTERN KANSAS.
LAT...LON 3968 10018 3981 10001 3974 9980 3961 10001
3963 10018
TIME...MOT...LOC 0038Z 228DEG 12KT 3968 10001
$$
HUSTEDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 6:40 PM CDT, 5 minutes earlier.
Area forecast discussion, Sep 3, 6:40 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Goodland KS 540 PM MDT SAT SEP 3 2016 .UPDATE... Issued at 540 PM MDT Sat Sep 3 2016 Update to forecast to acct for Severe Thunderstorm Watch issuance thru 100 am MDT/200 am CDT. Convection is developing and moving ENE thru the area at this time. Extreme southern counties have been left out of Watch. && .SHORT TERM...(This evening through Sunday) Issued at 1234 PM MDT Sat Sep 3 2016 Through tonight...Thunderstorms have already developed in eastern Colorado where there is plenty of sun and little to no cap. These storms have developed near a surface boundary and in advance of a strong shortwave trough and upper jet. This development should continue with increasing coverage through the afternoon into the evening hours. Convective allowing guidance has caught on this rather well so considering the trends and decent agreement increased or maintained high pops into the evening. Many locations in my southern and western forecast area received 2 to 6 inches of rainfall last night with reports of flash and areal flooding being received. Pwats are 1 to near 1.5 inches, similar to last night. So issued a Flash Flood Watch, through late tonight, for those counties with a lot of the model output producing heavy rainfall in the same area, especially in the southern half of my area. Collaboration with Wpc increased my confidence as well. So for my entire area I have moderate to heavy rainfall. In addition, with moisture, shear, and instability parameters about the same or better than yesterday, also have inserted severe wording in the forecast and emphasized this in the hwo. Parameters in place through this evening that will make large hail and a few tornadoes possible. For Sunday...do not have a good feel for this day, and have not had as much time to look at it. Looks like we will be moist and unstable again with another shortwave moving in. Looks like slight chance to low chance pops will suffice for now, but this will have to be looked at again. Models warmed up tomorrow but will need to see how tonight goes with areal coverage of rainfall and if there will be any mesoscale affects from the overnight convection. .LONG TERM...(Sunday night through Saturday) Issued at 148 PM MDT Sat Sep 3 2016 Deep upper low will be situated over the northern Rockies Sunday night and into Monday with a high pressure ridge in place over the middle Mississippi Valley. Multiple weak troughs will traverse the CWA as we will be situated within the gradient between these two features. A theta-e boundary will set up in the central portions of the CWA and will move back and forth as these troughs traverse the region. We will see PoPs diminish along the boundary on Sunday night as instability is lost. Another slgt chc of thunderstorms is in the forecast for Monday mainly during the afternoon with the boundary providing a focus for development. Upper level support is a bit weak thus coverage will be isolated. The upper low will push eastward on Tuesday and Wednesday and develop a surface low and associated trough/cold front in the northern Plains as we head into Thursday. This front will remain mainly north of the CWA Tuesday with the better thunderstorm chances remaining north of I-70. The front will slide east on Wednesday with dry weather expected through Friday. Above normal high temperatures in the lower 90s prevail on Monday with near normal temperatures in the 80s on Tuesday and Wednesday. Thursday through Saturday, we will see high temperatures near to slightly below average with highs in the upper 70s to lower 80s. Overnight lows will fall into the middle 50s in eastern Colorado to the lower 70s in the eastern portions of the CWA through tuesday with with lower 50s to lower 60s Wednesday through Friday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 520 PM MDT Sat Sep 3 2016 For KGLD...Mainly VFR for sky conditions. IFR visibility to 1 1/2sm in rainfall with potential thunderstorms from 01z-03z. Winds SSW 15-25kts...with some VRB30g55kt in TRW from 01z-03z. For KMCK...Mainly VFR/MVFR sky mix w/ ceilings dropping down to bkn025-030 at times. IFR visibility to 1 1/2sm in moderate to heavy rainfall in TRW from 00z-02z. Winds SSE 15-25kts...with some VRB30g55kt in TRW from 00z- 02z. && .GLD Watches/Warnings/Advisories... KS...Flash Flood Watch through late tonight for KSZ013-027>029. CO...Flash Flood Watch through late tonight for COZ090>092. NE...NONE. && UPDATE...JN SHORT TERM...BULLER LONG TERM...TL AVIATION...JN
Hazardous weather outlook, Sep 3, 6:36 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 536 PM MDT SAT SEP 3 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-042345- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 536 PM MDT SAT SEP 3 2016 /636 PM CDT SAT SEP 3 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE TRI STATE AREA. THREATS INCLUDE LARGE HAIL IN EXCESS OF TWO INCHES...DAMAGING WINDS...HEAVY RAINFALL...AND A FEW TORNADOES. IF HEAVY RAINFALL OCCUR AT LOCATIONS THAT RECEIVED HIGH RAINFALL AMOUNTS LAST NIGHT...FLASH FLOODING WILL OCCUR RAPIDLY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE CENTRAL HIGH PLAIN REGION ALMOST EVERY PERIOD THROUGH WEDNESDAY NIGHT. A FEW THESE THUNDERSTORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Sep 3, 5:44 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 444 PM MDT SAT SEP 3 2016 COZ091-032300- KIT CARSON COUNTY CO- 444 PM MDT SAT SEP 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIT CARSON COUNTY UNTIL 500 PM MDT... AT 444 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF SEIBERT...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SEIBERT AND VONA. THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 400 AND 416. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3909 10290 3925 10300 3941 10276 3917 10259 TIME...MOT...LOC 2244Z 241DEG 17KT 3921 10287 HUSTED
Special weather statement, Sep 3, 5:49 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
549 PM CDT SAT SEP 3 2016
NEZ081-032300-
RED WILLOW NE-
549 PM CDT SAT SEP 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RED WILLOW COUNTY UNTIL
600 PM CDT...
AT 549 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTH OF MCCOOK...MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MCCOOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4013 10035 4000 10058 4000 10062 4010 10076
4012 10076 4032 10060
TIME...MOT...LOC 2249Z 223DEG 15KT 4011 10062
HUSTEDLocal storm report, Sep 3, 6:09 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
509 PM MDT SAT SEP 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 3 S MCCOOK 40.16N 100.62W
09/03/2016 E0.75 INCH RED WILLOW NE TRAINED SPOTTER
&&
TLYNCHSpecial weather statement, Sep 3, 6:17 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 517 PM MDT SAT SEP 3 2016 COZ091-032330- KIT CARSON COUNTY CO- 517 PM MDT SAT SEP 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIT CARSON COUNTY UNTIL 530 PM MDT... AT 517 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF STRATTON...MOVING EAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS THUNDERSTROM WILL PRODUCE STRONG WINDS RESULTING IN AREAS OF REDUCED VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY. LOCATIONS IMPACTED INCLUDE... BURLINGTON AND BETHUNE. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 421 AND 443. HIGHWAY 385 BETWEEN MILE MARKERS 179 AND 198. LAT...LON 3908 10255 3924 10266 3946 10227 3923 10210 TIME...MOT...LOC 2317Z 267DEG 23KT 3919 10253 024
Local storm report, Sep 3, 6:26 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
526 PM MDT SAT SEP 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 3 S MCCOOK 40.16N 100.62W
09/03/2016 E1.75 INCH RED WILLOW NE TRAINED SPOTTER
&&
TLYNCHSpecial weather statement, Sep 3, 6:37 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
537 PM MDT SAT SEP 3 2016
COZ091-032345-
KIT CARSON COUNTY CO-
537 PM MDT SAT SEP 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIT CARSON COUNTY
UNTIL 545 PM MDT...
AT 537 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTHEAST OF BETHUNE...OR 6 MILES SOUTHWEST OF BURLINGTON...
MOVING EAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS THUNDERSTROM WILL PRODUCE STRONG WINDS RESULTING IN AREAS OF
REDUCED VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON AND BETHUNE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 427 AND 447.
HIGHWAY 385 BETWEEN MILE MARKERS 176 AND 192.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT FOR
EAST CENTRAL COLORADO.
LAT...LON 3942 10213 3922 10205 3916 10205 3911 10240
3929 10247
TIME...MOT...LOC 2337Z 251DEG 29KT 3923 10235
024The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:24 PM CDT | Special Weather Statement | GLD | Sherman | 36 min |
| Sep 2, 8:29 PM CDT | Special Weather Statement | GLD | Wallace | 31 min |
| Sep 2, 8:59 PM CDT | Special Weather Statement | GLD | Wallace | 31 min |
| Sep 2, 9:47 PM CDT | Flash Flood Warning | GLD | Wallace | 3 hr |
| Sep 2, 11:15 PM CDT | Special Weather Statement | GLD | Logan, Wallace | 60 min |
| Sep 3, 12:53 AM CDT | Areal Flood Warning | GLD | Wallace | 9 hr |
| Sep 3, 1:06 AM CDT | Special Weather Statement | GLD | Logan | 39 min |
| Sep 3, 2:14 AM CDT | Areal Flood Warning | GLD | Logan, Wallace | 9 hr |
| Sep 3, 12:48 PM CDT | Flash Flood Watch | GLD | Cheyenne, Decatur, Gove, Graham, Logan, Norton and 5 more | 17 hr |
| Sep 3, 5:40 PM CDT | Special Weather Statement | GLD | Decatur | 20 min |
| Sep 3, 6:00 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton, Sheridan | 45 min |
| Sep 3, 6:38 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Sheridan | 52 min |
| Sep 3, 6:59 PM CDT | Special Weather Statement | GLD | Rawlins | 16 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.